Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 140, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 13, 2021, 3:37 AM EDT for Washington County, Pennsylvania. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 3:37 AM EDT (07:37 UTC)
- Expired
- Jul 13, 2021, 3:59 AM EDT
- In force
- 22 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 44 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
173
WUUS51 KPBZ 130737
SVRPBZ
PAC125-130815-
/O.NEW.KPBZ.SV.W.0140.210713T0737Z-210713T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
337 AM EDT Tue Jul 13 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Central Washington County in southwestern Pennsylvania...
* Until 415 AM EDT.
* At 337 AM EDT, a severe thunderstorm was located over East
Washington, or over Washington, moving east at 45 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Washington... Gastonville...
Monessen... California...
Donora... Monongahela...
Charleroi... Wolfdale...
Bentleyville... East Washington...
New Eagle... Wickerham Manor-Fisher...
This includes the following highways...
Interstate 70 in Pennsylvania between mile markers 15 and 40.
Interstate 79 in Pennsylvania between mile markers 28 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud-to-ground lightning is occurring with this storm.
Move indoors immediately.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4007 8024 4021 8030 4027 7997 4025 7992
4024 7993 4023 7997 4021 7996 4020 7991
4020 7987 4019 7985 4017 7985 4016 7986
4016 7990 4015 7991 4011 7985
TIME...MOT...LOC 0737Z 258DEG 38KT 4018 8021
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
467
WWUS51 KPBZ 130743
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
343 AM EDT Tue Jul 13 2021
PAC125-130815-
/O.CON.KPBZ.SV.W.0140.000000T0000Z-210713T0815Z/
Washington PA-
343 AM EDT Tue Jul 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR CENTRAL WASHINGTON COUNTY...
At 342 AM EDT, a severe thunderstorm was located near East
Washington, or near Canonsburg, moving east at 45 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Washington... Gastonville...
Monessen... California...
Donora... Monongahela...
Charleroi... Wolfdale...
Bentleyville... East Washington...
New Eagle... Wickerham Manor-Fisher...
This includes the following highways...
Interstate 70 in Pennsylvania between mile markers 15 and 40.
Interstate 79 in Pennsylvania between mile markers 28 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud-to-ground lightning is occurring with this storm.
Move indoors immediately.
Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4007 8024 4021 8030 4027 7997 4025 7992
4024 7993 4023 7997 4021 7996 4020 7991
4020 7987 4019 7985 4017 7985 4016 7986
4016 7990 4015 7991 4011 7985
TIME...MOT...LOC 0742Z 258DEG 38KT 4019 8013
HAIL...<.75IN
WIND...60MPH
$$492
WWUS51 KPBZ 130759
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
359 AM EDT Tue Jul 13 2021
PAC125-130809-
/O.CAN.KPBZ.SV.W.0140.000000T0000Z-210713T0815Z/
Washington PA-
359 AM EDT Tue Jul 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However heavy rain is still possible with this
thunderstorm.
LAT...LON 4007 8024 4021 8030 4027 7997 4025 7992
4024 7993 4023 7997 4021 7996 4020 7991
4020 7987 4019 7985 4017 7985 4016 7986
4016 7990 4015 7991 4011 7985
TIME...MOT...LOC 0757Z 258DEG 38KT 4023 7989
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:16 AM EDT, 21 minutes earlier.
Area forecast discussion, Jul 13, 3:16 AM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 316 AM EDT Tue Jul 13 2021 .SYNOPSIS... Warm and humid conditions will linger through the week along with daily shower and thunderstorm chances. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Have ramped up PoPs for southern two-thirds of the region early this morning as a weak shortwave drives several clusters of moderate convection northwards. Rapid storm motion near 30kts should preclude flash flooding potential, but these showers and storms continue to be efficient rain-makers. This convection should wane over the next several hours. Upper trough axis across the Midwest will slowly shift eastward today as a weak sfc low crosses into the Great Lakes. This will lift the warm frontal boundary even farther north, edging deeper moisture out of the forecast area. Regardless, daytime heating in the warm sector should once again support scattered showers and thunderstorms this afternoon, though overall coverage is likely to be less than previous days. SPC has maintained a Marginal Risk for severe storms for the area, given an environment that may marginally support damaging wind gusts in stronger storms. Afternoon storms will continue to be efficient rain-makers, but quick storm motion should preclude flash flooding. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... Isolated showers/thunderstorms may linger into the evening and overnight hours, but loss of daytime heating and waning instability will suppress more widespread convective activity overnight. The sharpening upper shortwave trough will cross the area on Wednesday, aiding shower and thunderstorm development once convective temps are reached late Weds morning and afternoon. Timing of best upper support will likely keep the most widespread convection across PA and WV, with lesser extent farther west into OH. More widespread rain and cloud cover should ease high temperatures by several degrees Weds afternoon. Rain chances will diminish Weds night and Thurs as weak mid-lvl ridging briefly builds across the region. However, drier conditions will once again boost high temperatures into the upper 80s for much of the area. && .LONG TERM /FRIDAY THROUGH MONDAY/... The next trough will arrive in the Great Lakes/Ohio Valley region by Friday with a slowly moving cold front eventually crossing on Saturday. Better rain chances should spread across the area Friday morning and afternoon in advance of the front, with rain chances lingering for at least southeast portions of the area into Sunday. Drier weather is expected Monday as high pressure begins to build across the region. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... Low confidence forecast as current pattern makes it very difficult to pinpoint when a shower or storm will hit a particular port. The pattern would dictate a general VFR forecast with CU developing during daytime heating. Messaging for ra/tsra will have to come once convection begins to develop, really at any time during the forecast period. Surface winds will increase later this morning, with gusts near 20kts possible into the evening hours. .Outlook... Periodic restrictions with showers and storms, mainly during the afternoon and evening hours, will be possible through the week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jul 13, 2:39 AM EDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 239 AM EDT Tue Jul 13 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-140645- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 239 AM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. Isolated severe storms are possible today with the threat for damaging wind gusts. Storms may also produce briefly heavy downpours which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 13, 2:15 AM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
215 AM EDT Tue Jul 13 2021
WVZ004-012-130645-
Marshall-Wetzel-
215 AM EDT Tue Jul 13 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY
RAIN WILL AFFECT NORTHWESTERN WETZEL AND MARSHALL COUNTIES...
At 215 AM EDT, a strong thunderstorm was located near New
Martinsville, moving northeast at 25 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
New Martinsville... Cameron...
Rocklick... Lynn Camp...
Lone Oak... Glen Easton...
Proctor... Beelers Station...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
LAT...LON 3959 8081 3965 8087 3969 8086 3971 8083
3974 8086 3996 8060 3989 8052 3975 8052
TIME...MOT...LOC 0615Z 229DEG 23KT 3968 8079Special weather statement, Jul 13, 3:23 AM EDT, 14 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
323 AM EDT Tue Jul 13 2021
PAZ029-130800-
Washington-
323 AM EDT Tue Jul 13 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY
RAIN WILL AFFECT CENTRAL WASHINGTON COUNTY...
At 322 AM EDT, a strong thunderstorm was located near Wolfdale, or
near Washington, moving northeast at 35 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
McMurray... Washington...
Canonsburg... Cecil-Bishop...
Wolfdale... McGovern...
Bentleyville... East Washington...
Houston... Claysville...
Eighty Four... Cokeburg...
This includes the following highways...
Interstate 70 in Pennsylvania between mile markers 6 and 33.
Interstate 79 in Pennsylvania between mile markers 27 and 50.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
LAT...LON 4014 7996 4001 8034 4016 8046 4034 8019
4032 8015 4031 8012
TIME...MOT...LOC 0722Z 239DEG 30KT 4012 8035The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:00 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Venango | 30 min |
| Jul 13, 3:23 AM EDT | Special Weather Statement | PBZ | Washington | 37 min |
| Jul 13, 3:53 AM EDT | Special Weather Statement | PBZ | Allegheny | 37 min |
| Jul 13, 4:06 AM EDT | Special Weather Statement | PBZ | Westmoreland | 24 min |
| Jul 13, 4:10 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 35 min |
| Jul 13, 4:17 AM EDT | Special Weather Statement | PBZ | Armstrong | 28 min |
| Jul 13, 4:41 AM EDT | Special Weather Statement | PBZ | Indiana | 34 min |
| Jul 13, 5:24 AM EDT | Special Weather Statement | PBZ | Indiana | 36 min |
| Jul 13, 3:04 PM EDT | Special Weather Statement | PBZ | Lawrence | 26 min |
| Jul 13, 3:14 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer | 31 min |
| Jul 13, 3:25 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 35 min |
| Jul 13, 3:36 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Mercer, Venango | 39 min |
| Jul 13, 3:39 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler | 51 min |
| Jul 13, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Forest, Mercer, Venango | 40 min |
| Jul 13, 4:11 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Venango | 49 min |
| Jul 13, 4:14 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 31 min |
| Jul 13, 4:25 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 50 min |
| Jul 13, 4:41 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Venango | 34 min |
| Jul 13, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Forest, Jefferson, Venango | 43 min |
| Jul 13, 4:50 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 40 min |
| Jul 13, 5:00 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Venango | 45 min |
| Jul 13, 5:08 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Jefferson | 52 min |
| Jul 13, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson, Venango | 48 min |
| Jul 13, 5:25 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson, Westmoreland | 50 min |
| Jul 13, 5:47 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 28 min |
| Jul 13, 6:08 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson, Westmoreland | 37 min |
| Jul 13, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 31 min |
| Jul 13, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 32 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.